Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 392, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 5, 2006, 4:44 PM EDT for Henry County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2006, 4:44 PM EDT (20:44 UTC)
- Expired
- Aug 5, 2006, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Henry County, GA
The radar
The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:05 PM EDT | TSTM WND DMG | Mcdonough, GA | 2 TREE DOWNED HIGHWAY 20E COUNTRY LAKE DRIVE. ALSO 1 TREE DOWN ON A MOBLE HOME IN WEST HENRY COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 052045 SVRFFC GAC151-052115- /O.NEW.KFFC.SV.W.0392.060805T2044Z-060805T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 444 PM EDT SAT AUG 5 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 515 PM EDT * AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR MCDONOUGH...MOVING NORTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLIPPEN...PANOLA MOUNTAIN STATE PARK AND STOCKBRIDGE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3335 8407 3350 8396 3364 8419 3345 8433 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:50 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 5, 3:50 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT SAT AUG 5 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) SURFACE BOUNDARY JUST SOUTH OF ATLANTA TO ATHENS APPEARS TO BE THE FOCUS FOR CONVECTION THIS AFTERNOON. WITH STRONG HEATING...AIRMASS HAS BECOME UNSTABLE ENOUGH TO TRIGGER SCATTERED THUNDERSTORMS THROUGH THE EVENING WITH ISOLATED POSSIBLY SEVERE. HAVE LEFT 20 TO 30 PERCENT POPS ACROSS THE AREA THROUGH MIDNIGHT...WITH ONLY A SLIGHT CHANCE AFTER MIDNIGHT. UPPER RIDGE BUILDS OVER THE SOUTHEAST THROUGH MONDAY AS LOW PRESSURE IN CENTRAL GULF MOVES WESTWARD. NO SIGNIFICANT CHANGE IN AIR MASS SUNDAY AND MONDAY AND A MOSTLY DIURNAL PATTERN SEEMS OKAY. TEMPERATURES SHOULD BE NOT QUITE AS HOT WITH A GENERAL EAST TO SOUTHEAST FLOW ALOFT. .LONG TERM...(TUESDAY THROUGH SATURDAY) TROUGH DEEPENING INTO THE NORTHEAST STATES SHOULD PUT THE FORECAST AREA IN A NORTHWEST FLOW ALOFT THROUGH THE LONG TERM. A COLD FRONT GETS PUSHED CLOSE TO THE STATE BY MID WEEK...BUT NOT SURE IT WILL ACTUALLY SINK INTO NORTH GEORGIA. SO...NO BIG CHANGE IN THE EXTENDED AND HAVE CONTINUED CHANCE POPS FOR THE AFTERNOONS AND SLIGHT CHANCE FOR THE EVENINGS. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 91 74 92 / 20 40 20 30 ATHENS 73 90 71 95 / 30 40 20 30 GAINESVILLE 73 89 72 91 / 30 40 20 40 ROME 72 94 72 94 / 20 40 20 40 COLUMBUS 74 96 76 95 / 20 30 20 30 MACON 72 95 73 95 / 20 40 20 30 PEACHTREE CITY 70 92 70 91 / 20 40 20 30 CARTERSVILLE 71 92 71 92 / 20 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Aug 5, 11:00 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT AUG 5 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY EXTENDING FROM THE CAROLINAS INTO NORTH CENTRAL PORTIONS OF GEORGIA AND ALABAMA WILL MEANDER ACROSS THIS AREA THROUGH TONIGHT. THIS BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. .DISCUSSION... A FRONTAL BOUNDARY MEANDERING ACROSS NORTH GEORGIA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. THE AIRMASS ESPECIALLY SOUTH OF THIS BOUNDARY WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPES IN THE 2000 TO 3000 RANGE AND LIFTED INDICES RANGING FROM -2 TO -4. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS ALONG WITH HEAVY RAIN. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE SOUTH OF AN ATLANTA TO ATHENS LINE. THE BEST TIME FOR DEVELOPMENT WILL BE BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 5, 3:54 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 PM EDT SAT AUG 5 2006 GAZ055-057-052030- 354 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND STRONG WIND GUSTS IN WEST HENRY AND CLAYTON COUNTIES UNTIL 430 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOVEJOY...MOVING NORTHWEST AT 5 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WEST HENRY AND CLAYTON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LOVEJOY...JONESBORO...IRONDALE... BONANZA ...HAMPTON AND BLACKSVILLE. 16
Special weather statement, Aug 5, 4:09 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 PM EDT SAT AUG 5 2006 GAZ052-052045- 409 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND STRONG WIND GUSTS IN EASTERN HEARD COUNTY UNTIL 445 PM EDT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRALHATCHEE...MOVING WEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HEARD COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CENTRALHATCHEE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 5, 4:23 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EDT SAT AUG 5 2006 GAZ042-052100- 423 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND STRONG WIND GUSTS IN SOUTH CARROLL COUNTY UNTIL 500 PM EDT... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROOPVILLE...MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS CARROLL COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOWELL...ROOPVILLE...TYUS...BURWELL AND BOWDON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 5, 4:31 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 PM EDT SAT AUG 5 2006 GAZ044-052100- 431 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND STRONG WIND GUSTS IN SOUTH FULTON COUNTY UNTIL 500 PM EDT... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES WEST OF PALMETTO TO UNION CITY... MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SOUTH FULTON COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PALMETTO...FAIRBURN...UNION CITY AND COLLEGE PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 5, 4:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 436 PM EDT SAT AUG 5 2006 GAZ057-052100- 436 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND STRONG WIND GUSTS IN HENRY COUNTY UNTIL 500 PM EDT... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MCDONOUGH...MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HENRY COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WHITEHOUSE...FLIPPEN...MCDONOUGH...BLACKSVILLE AND STOCKBRIDGE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 5, 4:41 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EDT SAT AUG 5 2006 GAZ052-052115- 441 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND STRONG WIND GUSTS IN EASTERN HEARD COUNTY UNTIL 515 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CORINTH...MOVING WEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HEARD COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COOKSVILLE...CORINTH AND FRANKLIN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:57 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 33 min |
| Aug 4, 11:54 PM EDT | Flash Flood Warning | FFC | Webster | 3 hr |
| Aug 5, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 32 min |
| Aug 5, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 36 min |
| Aug 5, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 25 min |
| Aug 5, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 30 min |
| Aug 5, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 27 min |
| Aug 5, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 34 min |
| Aug 5, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 34 min |
| Aug 5, 6:32 PM EDT | Flash Flood Warning | FFC | Oglethorpe | 3 hr |
| Aug 5, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 30 min |
| Aug 5, 7:38 PM EDT | Flash Flood Warning | FFC | Gwinnett | 3 hr |
| Aug 5, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.